HOW LOW IS TOO LOW

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Flopsie
Veteran Member


Date Joined Jun 2005
Total Posts : 1361
   Posted 11/8/2005 11:49 PM (GMT -7)   
 Does anyone know what is considered too low for a constant BS. I was having problems with very high BS, now with the Insulin and new diet, I am staying in the low 70's. I know most labs consider 80-120 a normal or good BS. Should I bug my doc again?
Don't walk in front of me....I may not follow
Don't walk behind me....I may not lead
Walk beside me..and be my friend...
                                    Albert Carnus
 
and Lord, put your arm around my shoulder and your hand over my mouth
 
Help HealingWell.com continue to help others. Donate Today....http://www.healingwell.com/donate/
 
co-moderator for Arthritis and Anxiety/Panic
 

diamond911
Regular Member


Date Joined Oct 2005
Total Posts : 66
   Posted 11/9/2005 7:21 AM (GMT -7)   
Thats a wonderful blood sugar if you dont feel shaky or sick on it.  However, it doesn't leave you any wiggle room.  Usually a baseline of 80-90 leaves a little room to prevent you from getting hypoglycemic if you exercise or have a meal delayed.  If you are always on the low border, you are in danger of getting hypo more often. 

keko
New Member


Date Joined Nov 2005
Total Posts : 9
   Posted 11/9/2005 9:13 PM (GMT -7)   

My doc tells me 70 - 140 is good.  Although since being on insulin I've gone as low as 46, felt the shakes, recognized that I was too low, and drank some OJ to bring me back up.  You just need to be able to recognize from the way you're feeling if you're too low.  If you don't feel any different when you're too low, then you might want to bug your doc.

 

keko

 


tiadesai
New Member


Date Joined Jun 2005
Total Posts : 15
   Posted 11/11/2005 2:33 AM (GMT -7)   
I thikn below 60 is bad
Thats tool low, if it falls so low then consult your doctor immediately so that other cmplications dont develop
So get it checked regularly to be on the safe side

Flopsie
Veteran Member


Date Joined Jun 2005
Total Posts : 1361
   Posted 11/12/2005 2:53 PM (GMT -7)   
thanks everyone for the replies. The problem I seeem to be having is the same as when it was too high. Dizziness, shkes, blurry vision I do have an appt with the doc on Monday, I think another med adjustment may be in orfer. I am currently takin. Metformin 1000 mg 2 x daily, Avandia 4 mg 2x daily, and amaryl 2x daily. Lantus 10 units every night at bedtime.
Don't walk in front of me....I may not follow
Don't walk behind me....I may not lead
Walk beside me..and be my friend...
                                    Albert Carnus
 
and Lord, put your arm around my shoulder and your hand over my mouth
 
Help HealingWell.com continue to help others. Donate Today....http://www.healingwell.com/donate/
 
co-moderator for Arthritis and Anxiety/Panic
 

Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 11/14/2005 3:12 PM (GMT -7)   

Hi Flopsie,

Well as diamond said earlier, those are classic low blood sugar signals. One of the members made an interesting comment.  He said that he got the shakes and the dizziness with any reading below 100.  His Doc's explanation for this was that his body had been running on high sugars for so long that when he dipped below 100, it was simply reacting as if he was very low and that given time it would readjust. Makes a lot of sense to me.  I think diamond put it very well when she said 70's were wonderful readings depending on when you were getting them!

I am an avandia and metformin user at pretty much the same levels you are but I take glucotrol instead of the amaryl.  What happens is the Lantus gives you a good baseline level of insulin for a constant 24 hours and your amaryl like my glucotrol gives you a bump in this level when you take it.  What my doc did was to give me the avandia in 2mg tablet so I could experiment with taking 2mg instead of 4mg to see if my sugars were avoiding the dips without creeping excessively high.(I can always add another 2mg pill if I've guessed wrong)  The avandia is very powerful stuff, but its also the culprit behind water retention and weight gain, so I'd LOVE to be off it one of these days! 

So, what happens is when you take your cocktail of Metformin, avandia, etc. you are bumping your insulin production AND bumping your sensitivity to it. One side of the equation could./should probably be reduced to help if you feel you are constantly to low (BUT I'd SETTLE FOR THOSE NUMBERS ANY DAY)!!

 

scool Warren

rag_jesusfreak
New Member


Date Joined Jun 2005
Total Posts : 10
   Posted 11/24/2005 1:57 PM (GMT -7)   
hello. my name is rachel. i am 14 w/ type 1 diabetes. are you using carbs to deturmine how much insulin you give? that's what i use and if i'm lower like all the time, i higher the amount of carbs i give for each unit of isulin. i dont know if thats how you do it or not. if so, you might want to consider that.
 
          Love in Christ,
               Rachel

different_seasons
New Member


Date Joined Nov 2005
Total Posts : 10
   Posted 11/24/2005 8:57 PM (GMT -7)   
Staying in the low 70s is way too low. I try to keep mine about 110-120. It can be easy to forget or misplace time a bit and go too low. Thats how I look at it at least. Example- Your car breaks down and you have to walk 10 miles you may never get there because you werent prepared for extra exercise.

Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 11/27/2005 10:47 AM (GMT -7)   

Hi Floppsie,

One last thought on your readings.  As has been said before, a lot depends on when you take them.  Try an experiment and take a reading every half hour after a major meal until you reach that low or get 4 hours out, whichever comes first.  This will show you what is happening with your BS after a meal and how your body is handling the meal.  If you don't spike badly and you return to the 70's in short order, well you're doing something right and you probably could even with a doc's permission cut back on your lantus a tiny bit.

So most importantly, find out where your BS is going when you aren't watching it, like after a meal !!

Hope this helps

scool Warren

PS

I get the dizziness and shakes in the high 60's so maybe low 70's is to low for you!

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:02 PM (GMT -7)
There are a total of 2,735,029 posts in 301,267 threads.
View Active Threads


Who's Online
This forum has 151368 registered members. Please welcome our newest member, Martinese.
379 Guest(s), 14 Registered Member(s) are currently online.  Details
Bololidat, Laker7491, shliv, mikeb2308, dacarte3, Sarebear89, Wytrbt, mpost, LG13, NiceCupOfTea, vtu15, Mustard Seed, gilly2, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer